The Leading Peer-Reviewed Journal for the Primary Care Nursing Team
User log in




  

Reversing the effects of warfarin


Content developed by MIMS Learning http://www.mimslearning.co.uk/

INTRODUCTION

This resource explains how to reverse the anticoagulant effects of warfarin should a patient develop bleeding. Key education points for general practice nurses include recognising signs of bleeding and prescribing vitamin K appropriately.

LEARNING OBJECTIVES

After completing this module, you should be better able to:

  • Confidently prescribe small doses of vitamin K in non-bleeding patients whose INR is raised

  • Recognise the signs of bleeding in a patient taking warfarin and manage appropriately

  • Advise patients on signs and symptoms of bleeding


AUTHOR

Dr Shruthi Patel, Specialty trainee in clinical radiology, Newcastle Hospitals NHS Foundation Trust

Dr John Hanley, Consultant haematologist, Newcastle Hospitals NHS Foundation Trust

PRACTICE NURSE FEATURED ARTICLES

A practical guide to anticoagulation Dr Ed Warren

Anticoagulation in atrial fibrillation: where are we now? Joanne Loades

This resource is provided at an intermediate level by MIMS Learning. Read the article and reflect on what you have learned, then answer the test questions at the end.

Complete the resource to obtain a certificate of completion to include in your revalidation portfolio. You should record the time spent on this resource in your CPD log.

Complete the resource to obtain a certificate of completion to include in your revalidation portfolio.